Alert archive / Maine / Gale Warnings in 2016
Gale Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 4, 2016, 11:40 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2016, 11:40 PM EST (04:40 UTC)
- Expired
- Jan 5, 2016, 6:57 AM EST
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
698 WHUS71 KCAR 050440 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1140 PM EST MON JAN 4 2016 ANZ052-051300- /O.UPG.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/ /O.NEW.KCAR.GL.W.0001.160105T0440Z-160105T1200Z/ /O.CON.KCAR.UP.Y.0001.000000T0000Z-160105T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1140 PM EST MON JAN 4 2016 ...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-051-051300- /O.UPG.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/ /O.NEW.KCAR.GL.W.0001.160105T0440Z-160105T1200Z/ /O.CON.KCAR.UP.Y.0001.000000T0000Z-160105T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1140 PM EST MON JAN 4 2016 ...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ NORCROSS
2 follow-up statements
484 WHUS71 KCAR 050943 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 443 AM EST TUE JAN 5 2016 ANZ050>052-051500- /O.EXT.KCAR.UP.Y.0001.000000T0000Z-160105T1500Z/ /O.CON.KCAR.GL.W.0001.000000T0000Z-160105T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 443 AM EST TUE JAN 5 2016 ...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ NORCROSS
055 WHUS71 KCAR 051157 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 657 AM EST TUE JAN 5 2016 ANZ050>052-052000- /O.CAN.KCAR.GL.W.0001.000000T0000Z-160105T1200Z/ /O.NEW.KCAR.SC.Y.0004.160105T1157Z-160105T2000Z/ /O.CON.KCAR.UP.Y.0001.000000T0000Z-160105T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 657 AM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ NORCROSS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 4, 9:31 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Jan 4, 9:31 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
931 PM EST MON JAN 4 2016
.SYNOPSIS...
HIGH PRESSURE WILL CROSS THE REGION LATER TODAY THROUGH
TUESDAY...THEN MOVE SOUTH WEDNESDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
910 PM UPDATE: WHAT WAS LEFT OF PATCHY SC CLD CVR OVR THE NW IS
BEGINNING TO DISSIPATE MUCH LIKE WAS ADVERTISED BY THE GFS MODEL
PROGGED 975-850 MB FALLING RH TRENDS FOR LATE TNGT. SOME PLACES
IN THE NW HAVE DECOUPLED ENOUGH FOR TEMPS TO FALL TO NEAR -10
DEG F ALREADY. FOR OTHER LCTNS...LIKE OUR VERY COLD ESCOURT
STN SITE...ITS JUST A MATTER OF TM BEFORE HRLY OBS SHOW A
5 TO 10 DEG TEMP DROP UNDER CLEARER SKIES. FOR NOW...JUST MODEST
CHGS IN FCST HRLY TEMPS INTO THE LATE NGT BASED ON 8-9 PM OBS
TO ONLY SLIGHTLY CHGD FCST LOWS POSTED AT 7 AM TUE.
ORGNL DISC: COLD AIR ADVECTION CONTINUES INTO THIS EVENING AS
HIGH PRESSURE BUILDS. EXPECT WINDS TO PREVENT BOUNDARY LAYER
DECOUPLING EXCEPT OUT TOWARDS THE WESTERN BORDER OF THE STATE
WHERE READINGS TOWARDS -20F SHOULD BE ATTAINABLE. IN SPITE OF
STEADY LIGHT WINDS...MOST OF THE FORECAST AREA WILL EXPERIENCE
SUBZERO TEMPERATURES EXCEPT THE DOWN EAST COAST. CLEAR SKIES
CONTINUE TUESDAY WITH LIGHTER WINDS. WARM AIR ADVECTION AND WINDS
SHIFTING TO SW ARE EXPECTED TO WARM TOMORROW'S HIGHS INTO THE
TEENS FOR MOST OF THE REGION. ALONG THE COAST...HIGHS WILL REACH
THE LOWER 20S.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
BROAD AREA OF HIGH PRESSURE OVER NEW ENGLAND FOR THIS PERIOD WITH
ZONAL WESTERLY FLOW. THE AIRMASS WILL BE MODERATING BY MID-WEEK
WITH TEMPERATURES RETURNING TO ABOVE AVERAGE WITH PLEASANT JANUARY
TEMPERATURES OF HIGHS IN THE MID-20S TO NEAR FREEZING ON THE
COAST. IT WILL BE MOSTLY SUNNY DOWNEAST THROUGH THIS PERIOD WITH
PARTLY TO MOSTLY CLOUDY SKIES ACROSS THE NORTH AS A WEAK
STATIONARY BOUNDARY REMAINS IN PLACE ACROSS QUEBEC PROVINCE.
925-700MB MOISTURE ASSOCIATED WITH THIS BOUNDARY WILL STREAM
ACROSS THE REGION BRINGS PERIODS OF CLOUDS. OVERALL PLEASANT
WEATHER ANTICIPATED MID-WEEK.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ACTIVE WEATHER EXPECTED BY THE WEEKEND AS THE SURFACE HIGH
PRESSURE MOVES OFF THE EAST COAST OVER THE CANADIAN MARITIMES
BRINGING RETURN SOUTHEASTERLY FLOW OFF THE ATLANTIC. FRIDAY LOOKS
TO BE ANOTHER PLEASANT DAY AS SHORTWAVE 500MB RIDGE AXIS CRESTS
OVER THE REGION. MARINE LAYER WILL MOST LIKELY BEGIN TO PUSH INTO
COASTAL MAINE BY FRIDAY NIGHT AS EASTERLY LOW-LEVEL FLOW
INCREASES. BY SATURDAY A OHIO VALLEY SURFACE LOW AND DEVELOPING
COASTAL LOW WILL BEGIN TO IMPACT THE REGION. STILL SOME LARGE
SPREAD IN MODEL SOLUTIONS ON HOW THIS PATTERN WILL EVOLVE WITH THE COLDER
GEFS CAMP VERSE THE WARMER ECMWF/CANADIAN DETERMINISTIC SOLUTION.
IT IS INTERESTING TO NOTE THAT THE 00Z ECMWF ENSEMBLE MEAN WAS
MUCH CLOSER TO THE GEFS. OVERALL SENSIBLE WEATHER TYPE HINGES ON
COASTAL SURFACE LOW DEVELOPMENT. AS OF NOW IT LOOKS LIKE A SNOW
CHANGING TO RAIN EVENT FOR DOWNEAST AND BANGOR REGION...WITH MIXED
RAIN/SNOW FURTHER INLAND. NO REAL STRONG COLD AIRMASS LOCKED IN
PLACE...SO LOOKS MORE LIKE A RAIN/SNOW LINE STORM RATHER THEN ICE
ISSUES. WILL HAVE TO WATCH THROUGH THE WEEK TO SEE HOW THIS SYSTEM
EVOLVES.
&&
.AVIATION /23Z MONDAY THROUGH SATURDAY/...
NEAR TERM: VFR OUTSIDE OF MVFR SC AT FVE THIS AFTERNOON.
SHORT TERM: VFR CONDITIONS EXPECTED THROUGH WEDNESDAY
NIGHT...COULD BE SOME MVFR CIGS ACROSS THE AROOSTOOK COUNTY TAF
TERMINALS...BUT OVERALL NO IMPACTS TO AVIATION OPERATIONS
EXPECTED.
&&
.MARINE...
NEAR TERM: A HIGH END SCA WILL CONTINUE INTO TUESDAY MORNING. HAVE
CONCERNS ABOUT GUSTS EXCEEDING 34 KTS THIS EVENING...BUT WILL
COVER BY REFERENCING A FEW GUSTS TO 35 KTS RATHER THAN ISSUING A
GALE AT THIS TIME. WILL MAINTAIN THE FREEZING SPRAY ADVISORY
TIMING AND DURATION.
SHORT TERM: SEAS AND WINDS WILL BE SUBSIDING TUESDAY NIGHT WITH
HIGH PRESSURE BUILDING OVER THE COASTAL WATERS LEADING TO LIGHT
WINDS AND CALM SEAS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TUESDAY FOR ANZ050>052.
FREEZING SPRAY ADVISORY UNTIL 9 AM EST TUESDAY FOR ANZ050>052.
&&
NEAR TERM...VJN
SHORT TERM...DUMONT
LONG TERM...PJR
AVIATION...VJN/DUMONT
MARINE...VJN/DUMONTHazardous weather outlook, Jan 4, 3:31 AM EST, 20 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 331 AM EST MON JAN 4 2016 MEZ001>006-010-011-015>017-029>032-050845- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 331 AM EST MON JAN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-050845- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 331 AM EST MON JAN 4 2016 ...FREEZING SPRAY ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 6:57 AM EST | Small Craft Advisory | CAR | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.